Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 38, NWS Norman, OK

October 8, 2018Blaine County, Canadian County, Oklahoma

NWS Norman, OK issued this river flood warning at Oct 8, 2018, 2:35 AM CDT for Blaine County, Canadian County, Oklahoma. It took effect at Oct 8, 2018, 2:53 AM CDT. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2018, 2:35 AM CDT (07:35 UTC)
In effect from
Oct 8, 2018, 2:53 AM CDT
Expired
Oct 10, 2018, 1:00 PM CDT
In force
58 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Moderate

Counties Blaine County, OK, Canadian County, OK

The radar

The Norman radar (KTLX), 94 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Canadian River near Watonga (WATO2). The gauge peaked at 15.67 ft at Oct 8, 2018, 3:00 AM CDT.

actionminormoderatemajor101510/0810/0910/1010/11
Action stage
13 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07239300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Oct 7, 10:33 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Oct 7, 10:33 PM CDT, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1033 PM CDT Sun Oct 7 2018

.DISCUSSION...

&&

.AVIATION...
Rain and thunderstorms will persist through Monday, more
widespread over the western third of Oklahoma. IFR conditions in
low ceilings are expected overnight north of a front in western
and northern Oklahoma, with MVFR conditions in most other areas
and continuing through the day Monday. Thunderstorms will increase
in coverage Monday evening from west to east across Oklahoma.

&&

.PREV DISCUSSION... /issued 647 PM CDT Sun Oct 7 2018/

DISCUSSION...

AVIATION...
Rain and thunderstorms will persist through Monday, more
widespread over the western third of Oklahoma. IFR conditions in
low ceilings are expected overnight north of a front in western
and northern Oklahoma, with MVFR conditions in most other areas
and continuing through the day Monday.

PREV DISCUSSION... /issued 404 PM CDT Sun Oct 7 2018/

DISCUSSION...
A slow moving warm front will continue to lift across Central
Oklahoma, as an upper long wave trough will continue to approach
from the west. Rain showers behind the warm front will remain more
scattered through this evening across southeast into portions of
central Oklahoma. However the meridional flow aloft across
western Oklahoma will maintain widespread showers and isolated
thunderstorms across our west and into northwest Oklahoma through
this evening. There is sufficient instability and marginal shear
for a few of the stronger storms to become severe, especially this
evening as a low level jet increases. A marginal risk is in place
across most of our area, with winds and flooding as the main
hazards.

Meanwhile, moisture from a strengthening tropical cyclone in the
Gulf of Mexico will continue to increase across the southern
plains for the next couple of days. The increasing moisture will
be interacting with the aforementioned upper trough as it starts
digging into our area early this week, maintaining periods of
showers and thunderstorms through at least Tuesday night.
Flooding will also be a hazard, with another 2-3 inches expected
in addition to todays rainfall. A cold front will begin moving
through late Thursday, ending the rain and bringing in much
unseasonably cooler air for the rest of the seven day period.

By Friday, an upper short wave will bring back chances for rain
into Saturday. However at this point, the atmosphere is expected
to remain stable enough to inhibit any thunderstorm development.
The rain chances also remain low, as sufficient moisture return is
in question.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  69  77  67  73 /  70  50  80  90
Hobart OK         68  75  63  71 /  80  80  90  90
Wichita Falls TX  70  80  68  74 /  70  60  80  90
Gage OK           59  72  56  61 /  80  80  80  90
Ponca City OK     67  80  68  73 /  80  50  80  90
Durant OK         70  82  70  78 /  30  30  40  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday evening for OKZ004>048-050>052.

TX...Flood Watch through Tuesday evening for TXZ083>090.

&&

26/09/09
Hazardous weather outlook, Oct 7, 10:48 PM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1048 PM CDT Sun Oct 7 2018

OKZ004>048-050>052-TXZ083>090-082215-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1048 PM CDT Sun Oct 7 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Showers and scattered thunderstorms will continue across
western Oklahoma.

.Heavy rain...
Heavy rainfall is likely through tonight, which could cause
flooding and flash flooding, particularly in western Oklahoma.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Showers and thunderstorms will continue across parts of Oklahoma
and north Texas through Tuesday. Strong to severe storms will be
possible at times, especially during the late afternoon and
evening hours. Large hail and damaging wind gusts will be the
primary hazards with any severe storms. Heavy rainfall associated
with the stronger storms could cause localized flooding.

After a brief break, thunderstorm chances return late this week.

.Heavy Rain...
Widespread moderate to heavy rainfall is likely through Tuesday,
which could lead to flooding and flash flooding, especially of
low lying and poorly drained areas. The prolonged period of
moderate to heavy rains will also create elevated levels on
mainstem rivers.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Oct 7, 8:59 PM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
859 PM CDT SUN OCT 7 2018

OKZ018-019-024-025-080230-
Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK-
859 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher...
northwestern Oklahoma...southwestern Logan and northeastern Canadian
Counties Until 930 PM CDT....

AT 857 PM CDT, strong thunderstorms were along a line extending from
near Cashion to northwest Oklahoma City just northwest of Bethany.
The storms were moving northeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Heavy rainfall producing areas of flooding...

LAT...LON 3605 9745 3555 9744 3545 9773 3589 9776
TIME...MOT...LOC 0157Z 244DEG 19KT 3585 9769 3552 9767

..speg.
Local storm report, Oct 7, 9:10 PM CDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
910 PM CDT SUN OCT 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      5 N ALTUS               34.72N 99.33W
10/07/2018                   JACKSON            OK   TRAINED SPOTTER

            9 INCHES OF WATER FLOWING OVER HWY 283. 5.6 INCHES OF
            RAINFALL MEASURED IN 3.5 HOURS.

&&

TLINDLEY
Special weather statement, Oct 7, 9:30 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
930 PM CDT SUN OCT 7 2018

OKZ012-013-019-020-080300-
Garfield OK-Payne OK-Logan OK-Noble OK-
930 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...west
central Payne...northwestern Logan and southwestern Noble Counties
Until 1000 PM CDT....

AT 928 PM CDT, a strong thunderstorm was located 4 miles northeast of
Crescent, moving northeast at 45 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Crescent, Mulhall, Orlando, Lovell and Lucien.

This includes Interstate 35 between mile markers 173 and 184.

LAT...LON 3622 9722 3589 9754 3598 9768 3605 9767
      3631 9746
TIME...MOT...LOC 0228Z 212DEG 38KT 3601 9755

WR
Local storm report, Oct 7, 10:06 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1006 PM CDT SUN OCT 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     FLASH FLOOD      CORDELL                 35.30N 98.98W
10/07/2018                   WASHITA            OK   LAW ENFORCEMENT

            REPORTS OF POLICE CAR FLOODED IN CITY STREETS.

&&

TLINDLEY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 7:16 PM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Kingfisher, Logan5 hr
Oct 7, 7:42 PM CDTFlash Flood WarningOUNCaddo, Comanche, Greer, Jackson, Kiowa, Washita4 hr
Oct 7, 8:13 PM CDTFlash Flood WarningOUNBlaine, Caddo, Canadian, Grady, Kingfisher4 hr
Oct 7, 8:22 PM CDTAreal Flood AdvisoryOUNBeckham, Blaine, Caddo, Custer, Washita4 hr
Oct 7, 8:35 PM CDTAreal Flood AdvisoryOUNCanadian, Kingfisher, Logan, Oklahoma3 hr
Oct 7, 8:55 PM CDTRiver Flood WarningOUNBlaine, Caddo, Canadian, Custer4 days
Oct 7, 8:59 PM CDTSpecial Weather StatementOUNLogan31 min
Oct 7, 9:22 PM CDTFlash Flood WarningOUNBlaine, Caddo, Custer, Washita2 hr
Oct 7, 9:30 PM CDTSpecial Weather StatementOUNLogan30 min
Oct 7, 10:20 PM CDTAreal Flood AdvisoryOUNBeckham, Greer115 min
Oct 7, 10:44 PM CDTFlash Flood WarningOUNBlaine, Custer, Dewey61 min
Oct 7, 11:31 PM CDTAreal Flood WarningOUNBlaine, Caddo, Comanche, Custer, Greer, Jackson and 2 more6 hr
Oct 7, 11:34 PM CDTAreal Flood AdvisoryOUNBeckham, Custer, Dewey, Roger Mills3 hr
Oct 7, 11:40 PM CDTFlash Flood WarningOUNBlaine, Custer3 hr
Oct 8, 12:04 AM CDTAreal Flood AdvisoryOUNAlfalfa, Garfield, Grant, Major3 hr
Oct 8, 1:04 AM CDTAreal Flood AdvisoryOUNGarfield, Grant, Kay3 hr
Oct 8, 2:59 AM CDTRiver Flood WarningOUNAtoka67 hr
Oct 8, 4:12 AM CDTAreal Flood AdvisoryOUNHarper, Woods, Woodward3 hr
Oct 8, 9:06 AM CDTAreal Flood AdvisoryOUNDewey, Major, Woods, Woodward3 hr
Oct 8, 9:25 AM CDTRiver Flood WarningOUNGrant, Kay4 days
Oct 8, 9:26 AM CDTRiver Flood WarningOUNBlaine, Kingfisher, Major3 days
Oct 8, 9:49 AM CDTRiver Flood WarningOUNCuster, Washita48 hr
Oct 8, 9:51 AM CDTRiver Flood WarningOUNCaddo, Kiowa, Washita4 days
Oct 8, 9:56 AM CDTRiver Flood WarningOUNCaddo, Garvin, Grady6 days
Oct 8, 10:15 AM CDTRiver Flood WarningOUNCanadian55 hr
Oct 8, 10:16 AM CDTRiver Flood WarningOUNCanadian, Oklahoma4 days
Oct 8, 11:34 AM CDTAreal Flood AdvisoryOUNAlfalfa, Blaine, Dewey, Garfield, Grant, Major and 1 more3 hr
Oct 8, 11:59 AM CDTSpecial Weather StatementOUNGrant31 min
Oct 8, 12:42 PM CDTSpecial Weather StatementOUNGrant18 min
Oct 8, 12:59 PM CDTSevere Thunderstorm WarningOUNGrant14 min
Oct 8, 1:54 PM CDTSpecial Weather StatementOUNGarfield51 min
Oct 8, 2:35 PM CDTAreal Flood AdvisoryOUNAlfalfa, Garfield, Grant, Major4 hr
Oct 8, 4:01 PM CDTRiver Flood WarningOUNGrant, Kay, Noble4 days
Oct 8, 5:20 PM CDTAreal Flood AdvisoryOUNCanadian, Grady3 hr
Oct 8, 5:30 PM CDTAreal Flood AdvisoryOUNKingfisher3 hr
Oct 8, 6:02 PM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma118 min

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.